Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 92, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 28, 1997, 5:43 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1997, 5:43 PM CDT (22:43 UTC)
- Expired
- Jul 28, 1997, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3105 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 282242 FFWBNA TNC037-187-290045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 543 PM CDT MON JUL 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...DAVIDSON COUNTY...WILLIAMSON COUNTY AS OF 540 PM...RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES HAS FALLEN IN THE NASHVILLE METROPOLITAN AREA. AN ADDITIONAL INCH OF RAIN IS LIKELY ACROSS THE AREA BETWEEN NOW AND 630 PM WHICH WILL CAUSE FLOODING OF CREEKS...CULVERTS...AND LOW LYING AREAS. MOTORISTS TRAVELLING HOME AT RUSH HOUR SHOULD SLOW DOWN AND ALLOW THEMSELVES EXTRA TO REACH THEIR DESTINATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:47 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 28, 1:47 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT MON JUL 28 1997 GOOD AREAL COVERAGE OF TSRA THIS AFTERNOON WITH A FEW APPROACHING SVR LVLS. THIS ACTIVITY OF THE DIURNAL NATURE AND SHUD BECOME LESS ORGANIZED THRU EVENING. HOWEVER...PRE FRNTL TROF SHOWING UP ON KOHX AND SFC PLOT EXTENDING FROM SDF SOUTHWEST TO THE MO BOOTHEEL. EXPECT SCATTERED DEVELOPMENT ALONG THE TROF TO MV INTO MID STATE BY ARND MIDNIGHT. WND CONV WILL BE MINIMAL AS WINDS ALREADY FM THE NW...BUT MSTR CONV AND OUTFLOW BOUNDARIES FROM AFTERNOON CONVECTION SHUD AID REDEVELOPMENT. LOOKING AT THE MODELS...LIKE THE SLOWER NGM/AVN SOLN AS COMPARED TO THE ETA. SLOW RETROGRESSION OF H5 NE US L/W TROF ALONG WITH IMPRESSIVE SFC HIGH FOR THIS TIME OF YEAR WILL DRIVE FRNT THROUGH BNA BY ARND 15Z AND TO NR THE AL BORDER BY 22-23Z. GOOD MSTR CONV INDICATED AT H85/H10 ALONG FRNT...SO MORE SCATTERED ACTIVITY POSSIBLE WITH FROPA. HAVING SAID ALL THAT...LIKE THE FWC POPS FOR TNGT AND ALSO FOR TMRW. WUD WORD 2ND PERIOD POPS AS "MAINLY IN THE MORNING" ACROSS THE NORTH AS FRNT AND ASSOCIATED LIFT/MSTR AXIS TO MV THROUGH EARLY. PROBABLY NEED HIER POPS ACROSS THE SOUTH FOR 2ND PD AS FRNT TO MV THU DURING MAX HEATING. FWC/FAN TMPS IN CLOSE AGREEMENT AND SEE NO REASON FOR MAJOR DEVIATIONS. WEDNESDAY...LESS HEAT...LESS HUMIDITY...WHAT MORE IS THERE TO SAY! BNA 76/92/67/88 4300 13/CBD
In the hours before
Local storm report, Jul 28, 1:54 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0127 PM$ 2 SE BYRDSTOWN TN WIND DAMAGE
07/28/97 PICKETT SHERIFF'S OFFICE REPORTED A
TREE BLOWN DOWN.
END/ORCHANIANLocal storm report, Jul 28, 1:55 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0127 PM 2 SE BYRDSTOWN TN WIND DAMAGE
07/28/97 PICKETT SHERIFFS OFFICE REPORTED A
TREE BLOWN DOWN.
END/ORCHANIANLocal storm report, Jul 28, 3:51 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM COOKEVILLE TN WIND DAMAGE
07/28/97 PUTNAM COUNTY SHERIFF REPORTED 1
TREE BLOWN DOWN 3 TO 4
MILES SOUTH OF COOKEVILLE.
0315 PM SPARTA TN WIND DAMAGE
07/28/97 WHITE ELECTRIC COMPANY REPORTED
1 TREE BLOWN DOWN 8 MILES
NORTH OF SPARTA.
0315 PM COOKEVILLE TN WIND DAMAGE
07/28/97 PUTNAM PUTNAM COUNTY EMA REPORTED
MANY TREES AND POWER LINES
BLOWN DOWN AND SIDE OF
HOUSE DAMAGED AT DITTY
OR ABOUT 6 MILES
SOUTHWEST OF COOKEVILLE.
STEIGERWALDTLocal storm report, Jul 28, 3:54 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM COOKEVILLE TN WIND DAMAGE
07/28/97 PUTNAM COUNTY SHERIFF REPORTED 1
TREE BLOWN DOWN 3 TO 4
MILES SOUTH OF COOKEVILLE.
0315 PM SPARTA TN WIND DAMAGE
07/28/97 WHITE ELECTRIC COMPANY REPORTED
1 TREE BLOWN DOWN 8 MILES
NORTH OF SPARTA.
0315 PM COOKEVILLE TN WIND DAMAGE
07/28/97 PUTNAM PUTNAM COUNTY EMA REPORTED
MANY TREES AND POWER LINES
BLOWN DOWN AND SIDE OF
HOUSE DAMAGED AT DITTY
OR ABOUT 6 MILES
SOUTHWEST OF COOKEVILLE.
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 51 min |
| Jul 28, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 42 min |
| Jul 28, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 47 min |
| Jul 28, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 56 min |
| Jul 28, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Jul 28, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 38 min |
| Jul 28, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 44 min |
| Jul 28, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 50 min |
| Jul 28, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 50 min |
| Jul 28, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 54 min |
| Jul 28, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 67 min |
| Jul 28, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 67 min |
| Jul 28, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| Jul 28, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 45 min |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.